Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
nikkia

concerned about yaz being pulled from the market.

Recommended Posts

I have been taking YAZ in conjunction with accutane for the past 7 months. I am going to keep taking YAZ, but I am concerned it may get pulled due to lawsuits, etc. Is there a similar pill in case this happens? I don't want to quit my BCPs because I have heard many girls get breakouts when they quit their pill. I don't want to undo all the progress I've made on accutane! I also don't want to be on Yaz indefinitely, but... I don't really see what choice I have. If anyone can see an option in this situation that I've missed, please let me know. :think:

Share this post


Link to post
Share on other sites

Hey! I really don't think Yaz will be pulled, but I understand your worry. I was just starting the process of going back on Accutane when I heard that Roche was no longer selling and I was FREAKED OUT. Luckily they have generics. When I was on Accutane the first time there were no generics, so I was still kinda freaked out and skeptical.

But anyway, I don't think there's a generic for Yaz. I think that's why they're still able to charge so much for it. So I can't give you advice on that specifically. But I stumbled upon your post and thought I'd offer the potential option in the situation that you may have missed...

After I was done with Accutane in 2000, my skin was flawless. I was on and off birth control with no problems. Until Yaz. Everything was great and perfect until I went off of Yaz and my skin freaked out and required me this second dose of Accutane in 2009-2010. It also gave me high blood pressure. Now, I'm not a hater of Yaz despite all this- but I think it's an issue with hormonal birth control in general. I'm not quite sure how old you are, but I'm 25 and I believe if I were younger, this wouldn't have happened. I think I'm just at that age where my body isn't going to bounce right back from such a big hormonal change as it had in the years previous.

My fear is that you will have gone through the trouble of being on Accutane and then have the acne return when you go off your pill (and I see this is your concern too). What about a Mirena IUD? I have the copper one, so that doesn't effect my skin either way, but the Mirena is a low dose of hormones. I suspect that after going off, the hormone shift isn't so great and you won't break out nearly as badly. And since you're JUST post Accutane right now, I don't think the drop in hormones from Yaz to Mirena will do anything negative to your skin at this point.

Sorry, this is kind of long winded. But I had to respond to this. I understand being really confused about all the hormonal crap and the side effects. I decided that I would get the copper IUD and THEN take Accutane so I'd be hormone free and hopefully with clear skin at the end of this little journey. I think the longer you're on HBC after Accutane, the more likely it is to come back later... but I'm not a doctor and this is just my theory. ;) Think about the Mirena-- look into it! The amount of hormones is much less, but I think just enough to keep you balanced out for now, and to prevent that crash of hormones when you're ready to go off.

Good luck!

Share this post


Link to post
Share on other sites

Thanks for the response. I am going to ask my derm for his opinion when I see him in early January. I am tempted to just quit YAZ, then if the acne comes back ask for a 2nd course of accutane. On my second course I would basically lie and say I was taking birth control, but not take the pills. I would feel terrible lying to my dr, but iPLEDGE is unfair and ridiculous and I know that I'm capable of not having sex for a few months while I'm on accutane so I won't get pregnant.

Share this post


Link to post
Share on other sites

I would totally lie, too. Well, I essentially did in the beginning. I was already planning to get my copper IUD and they told me I'd have to have it in for a month before I could start Accutane (which makes no sense-- that rule is for hormonal BC, copper works immediately) so I said that I was still on the pill and they started the process that day instead of waiting a month. PHEW!

If you are debating going off of the pill or not, I say totally go for it and just hope for the best with the acne. If you don't do it now, it's STILL going to make your acne come back at some point later. I honestly believe that you're in sort of a "safe zone" post-Accutane so I would do it soon. And look, if it comes back, you take Accutane again, but I'd rather do it sooner than later. Going back on after all this time has been so difficult to my body (had side effects I didn't have last time) and to my psyche (I'm "too old for this" kind of feelings).

Good luck and let me know what you decide!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×